MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS PEDIATRIC ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS PEDIATRIC ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-401-PED-NT-U-SST
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an angioplasty of the pulmonary valve, the micropuncture transitionless pediatric access set sheath was found to be split into two pieces.This event occurred at some point during cannulation of the femoral vein and was discovered when the sheath was removed.Only the proximal portion was extricated over another manufacturer's wire.The distal portion of the sheath was seen lodged in the femoral vein.The groin area had scarring from a previous cut down procedure but reportedly, this did not make the insertion of the sheath difficult.The complainant postulated the sheath must have split while in the patient; therefore, it could not have been cut since the wire was wholly intact upon removal.The complainant reported, the separated portion of the sheath was surgically removed and the patient is doing well.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the dimensional verification, complaint history, device history record, documentation, drawing, quality control, specifications, and a visual inspection of the returned devices were conducted during the investigation.Additionally, a photographic evaluation of an x-ray image of the patient¿s left groin was performed.Both used and unopened samples were returned for physical testing.A visual inspection of the complaint device confirmed that the outer sheath was separated a distance of 3.6 cm from proximal hub.The separated distal segment was approximately 6.8 cm long, and had a 45 degree bend beginning at a distance of 1.7 cm from the separation.There were multiple kinks and creases along the length of the separated distal segment.The inspection of the remaining unopened devices confirmed that all additional samples were within the established specifications for the product.The inspection of the returned photograph confirmed that the imaging was consistent with, but could not confirm, the complaint; this is because the fractured end of the catheter was not identifiable on the provided image.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed the lot was released meeting all finished goods release criteria.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, the root cause was determined to be related to a device component issue.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.Refer to section h10 for investigation findings.

Brand Name
MICROPUNCTURE TRANSITIONLESS PEDIATRIC ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7451365
Report Number1820334-2018-01129
Device Sequence Number1051914
Product Code DYB
UDI-Device Identifier00827002479470
UDI-Public(01)00827002479470(17)191021(10)7377891
Combination Product (Y/N)N
Initial Reporter CountrySN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMPIS-401-PED-NT-U-SST
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer08/13/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date08/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO WIRE; TERUMO WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR
Patient Weight17